MAUDE Adverse Event Report: ARTHREX, INC. HD SCORPION NEEDLE (5 PACK); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HD SCORPION NEEDLE (5 PACK); ORTHOPEDIC MANUAL SURG INSTR
Model Number HD SCORPION NEEDLE (5 PACK)
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 12/06/2023, it was reported by a sales representative via (b)(4) that an ar-13999hdn scorpion needle is stuck.This was discovered during use in a case with no patient effect.The scorpion needle miss-fired multiple times on two separate cases.Different scorpions(ar-13997mf) were used in each rotator cuff repair case.Cpd washed the scorpion & needle after the first case so we could troubleshoot the issue.It appears that after the scorpion needle is fired and the retracts back it does not retract all the way.What this means is the slot where the fiberwire slides into the bottom jaw is blocked by the needle and the fiberwire does not get placed in the notch of the needle.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation was not confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely reason for the reported failure is possible damage to the matting part and/or the needle for several uses.

Brand Name
HD SCORPION NEEDLE (5 PACK)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18442839
Report Number1220246-2024-00070
Device Sequence Number18186143
Product Code LXH
UDI-Device Identifier00888867374003
UDI-Public00888867374003
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHD SCORPION NEEDLE (5 PACK)
Device Catalogue NumberAR-13999HDN
Device Lot Number15153511
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown